Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 16, 2009, 11:39 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2009, 11:39 AM MDT (17:39 UTC)
- Expired
- Mar 16, 2009, 7:41 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 161739 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1139 AM MDT MON MAR 16 2009 IDZ020-170145- /O.NEW.KPIH.WI.Y.0005.090316T1739Z-090317T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1139 AM MDT MON MAR 16 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WINDS HAVE DEVELOPED OVER THE UPPER SNAKE RIVER PLAIN AND ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING. SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUST OVER 40 MPH CAN BE EXPECTED. WINDS ARE EXPECTED TO DROP BELOW ADVISORY LEVEL AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KPIH 170141 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 741 PM MDT MON MAR 16 2009 IDZ020-170245- /O.CAN.KPIH.WI.Y.0005.000000T0000Z-090317T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 741 PM MDT MON MAR 16 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS DIMINISHED THIS EVENING WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH COMMON ACROSS THE UPPER SNAKE RIVER PLAIN AND ARCO DESERT. THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 16, 3:12 AM MDT, 8 hours 27 minutes earlier.
Area forecast discussion, Mar 16, 3:12 AM MDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 312 AM MDT MON MAR 16 2009 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. SLOW MOVING COLD FRONT MOVING THRU NRN ID/WRN MT ATTM AS MOISTURE CONTINUES STREAMING INTO PAC NW THANKS TO STRONG JET STREAM. MODELS ARE HINTING AT FRONT BECOMING QUASI-STATIONARY THIS AFTERNOON SO EXPECT SNOWFALL TO INCREASE OVER SAWTOOTH MTNS AND UPPER SNAKE HIGHLANDS. WINTER STORM WARNINGS CONTINUE FOR THESE AREAS DUE TO SNOWFALL OF 8 TO 12 INCHES OVER NRN MTNS AND 7 TO 10 INCHES OVER ERN HIGHLANDS. SNOW LEVELS WILL BE AROUND 6500 FT WITH RAIN/SNOW JUST BELOW THIS LEVEL AND MOSTLY RAIN AT VALLEY FLOORS. THE REMAINDER OF THE FORECAST AREA WILL SEE SPOTTY RAINSHOWERS THROUGHOUT THE DAY. GUSTY WINDS ARE ALSO EXPECTED AS UPPER LEVEL WINDS WILL TRANSLATE TO SFC WITH SPEEDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. ISOLATED SHOWERS WILL CONTINUE OVER OROGRAPHICALLY FAVORED AREAS THROUGH TUESDAY MORNING THOUGH MINIMAL ACCUMULATION IS EXPECTED. UNSETTLED PATTERN FINALLY MOVES OUT OF AREA BY NOON TUESDAY AS VERY WEAK FLAT RIDGE SETS UP OVER AREA AND PERSISTS THROUGH END OF PERIOD. PREVIOUS FORECAST ON TRACK...MADE MINOR CHANGES TO QPF AMOUNTS AND POPS ACROSS SNAKE RIVER PLAIN AND BUMPED UP WINDS. RENWICK .LONG TERM...THURSDAY THROUGH MONDAY. FLAT UPPER RIDGE TO THE EAST OF THE ROCKIES WILL RESULT IN SLIGHT SW FLOW OVER ID ON THU. AS A PAC STORM SYSTEM APPROACHES THE NW US ON FRI...THE UPPER FLOW BECOMES MORE SWRLY. ONLY EXPECTING ISOLD SHOWERS IN THE NRN MTNS THU THRU FRI NIGHT. BOTH GFS AND ECMWF BRING A HIGH AMPLITUDE UPPER TROF INTO THE W COAST ON SAT...THE GFS BEING A LITTLE MORE PROGRESSIVE. BOTH MODELS SHOW STRONGER SW FLOW OVER THE FCST AREA...SO WILL CONTINUE THE AREA-WIDE POPS ON SAT. THE SOUTHERLY FLOW FAVORS THE NRN MTNS...AND IS GENERALLY DRY OVER THE SOUTHERN PARTS OF THE SNAKE RIVER PLAIN. ON SUNDAY...THE TWO MODELS DEPART COMPANY. THE GFS IS PROGRESSIVE WITH THE UPPER TROF...MOVING IT FAR INLAND. THE GFS BRINGS A STRONG COLD FRONT THRU SAT NIGHT...WITH A VERY STRONG POST FRONTAL SFC PRES GRADIENT. THIS WOULD RESULT IN STRONG WINDS TOWARD SUN MORNING...AND A GENERAL DRYING IN THE SNAKE RIVER PLAIN. THE ECMWF HOLDS THE TROF OFFSHORE...BRINGING THE FRONT THRU LATE SUNDAY. WILL RAISE POPS ACROSS ALL AREAS SAT NIGHT...AND MAINTAIN THEM ON SUNDAY. WILL LOWER POPS SUN NIGHT AND MONDAY IN THE WAKE OF THE COLD FRONT...BUT WILL MAINTAIN SOME SHOWERS ON MONDAY IN CONSIDERATION OF UNCERTAINTY CAUSED BY THE SLOWER ECMWF. HEDGES && .AVIATION...RADAR SHOWING PRECIP SCATTERED ACROSS MOST AREAS EARLY THIS MORNING. SOUTH WINDS IN THE SNAKE RIVER PLAIN SHOULD RESULT IN PREDOMINANT VFR CONDITIONS TODAY...WITH THE PRECIP STAYING LIQUID. THE WORST CONDITIONS WILL BE AT KSUN WHERE IFR CIGS WILL BE COMMON. TEMPS SHOULD REMAIN WARM ENOUGH AT KSUN FOR LIQUID PRECIP UNTIL LATE TONIGHT. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON MDT TUESDAY FOR IDZ019. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR IDZ018-031. &&
Hazardous weather outlook, Mar 16, 5:54 AM MDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 554 AM MDT MON MAR 16 2009 IDZ017>025-031-032-171200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 554 AM MDT MON MAR 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG UPPER LEVEL JET AND ASSOCIATED COLD FRONT WILL CAUSE WIDESPREAD SNOW ACROSS CENTRAL MOUNTAINS TODAY AND EASTERN HIGHLANDS ABOVE 6500 FEET. ELEVATIONS BELOW THAT LEVEL WILL SEE MOSTLY RAIN THROUGHOUT THE DAY. WINDS WILL ALSO INCREASE IN RESPONSE TO ENCROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY RAIN AND SNOW SHOWERS WILL PERSIST THROUGH TUESDAY MORNING UNTIL WEAK RIDGING BUILDS IN AND ENDS PRECIPITATION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.